Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 90, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 5, 2019, 4:58 PM EDT for Crawford County, Morrow County, Richland County, Ohio. It was in force for 47 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2019, 4:58 PM EDT (20:58 UTC)
- Expired
- Jun 5, 2019, 5:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, OH, Morrow County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 103 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 4:58 PM EDT | TSTM WND DMG | 1 E Galion, OH | TREE DOWN. |
| Jun 5, 4:58 PM EDT | TSTM WND DMG | 1 Ene Galion, OH | LARGE TREE DOWN AT N. EAST STREET AND MURRAY STREET. |
| Jun 5, 4:58 PM EDT | TSTM WND DMG | 1 Ne Galion, OH | GARAGE BLEW DOWN. |
| Jun 5, 4:58 PM EDT | TSTM WND DMG | Galion, OH | TREES DOWN. |
| Jun 5, 5:00 PM EDT | TSTM WND DMG | Bucyrus, OH | BROKEN 2-3 TREE LIMBS AND WITH POWER LINES AND UTILITY POLE DOWN ON SR 19. |
| Jun 5, 5:02 PM EDT | TSTM WND DMG | 1 Nne Galion, OH | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554
WUUS51 KCLE 052058
SVRCLE
OHC033-117-139-052145-
/O.NEW.KCLE.SV.W.0090.190605T2058Z-190605T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
458 PM EDT Wed Jun 5 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Richland County in north central Ohio...
Northeastern Morrow County in north central Ohio...
Southern Crawford County in north central Ohio...
* Until 545 PM EDT.
* At 457 PM EDT, a severe thunderstorm was located over Galion, or 9
miles east of Bucyrus, moving east at 30 mph. Another storm is
located over Bucyrus, also moving east at 30 mph. This storm has a
history of producing funnel clouds.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Mansfield, Bucyrus, Galion, Ontario, Lexington, Crestline,
Bellville, Butler, Lucas, North Robinson, Sulpher Springs, Iberia
and Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4067 8286 4070 8286 4070 8293 4076 8305
4090 8299 4081 8239 4078 8238 4073 8238
4073 8234 4056 8233 4055 8235 4055 8262
TIME...MOT...LOC 2057Z 288DEG 28KT 4076 8279
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Greenawalt2 follow-up statements
114
WWUS51 KCLE 052123
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
523 PM EDT Wed Jun 5 2019
OHC033-117-139-052145-
/O.CON.KCLE.SV.W.0090.000000T0000Z-190605T2145Z/
Richland OH-Morrow OH-Crawford OH-
523 PM EDT Wed Jun 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR RICHLAND...NORTHEASTERN MORROW AND SOUTHEASTERN CRAWFORD
COUNTIES...
At 523 PM EDT, a severe thunderstorm was located over Lexington, or
near Mansfield, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Mansfield, Galion, Ontario, Lexington, Crestline, Bellville, Butler,
Lucas and Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4063 8273 4069 8283 4087 8279 4081 8239
4073 8238 4073 8234 4056 8234 4056 8233
4055 8235 4055 8262
TIME...MOT...LOC 2123Z 288DEG 28KT 4070 8256
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Greenawalt441
WWUS51 KCLE 052145 RRB
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
545 PM EDT Wed Jun 5 2019
OHC033-117-139-052155-
/O.EXP.KCLE.SV.W.0090.000000T0000Z-190605T2145Z/
Richland OH-Morrow OH-Crawford OH-
545 PM EDT Wed Jun 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND...NORTHEASTERN MORROW
AND SOUTHEASTERN CRAWFORD COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Ohio.
LAT...LON 4063 8273 4069 8283 4087 8279 4081 8239
4073 8238 4073 8234 4056 8234 4056 8233
4055 8235 4055 8262
TIME...MOT...LOC 2145Z 288DEG 28KT 4065 8235
$$
GreenawaltWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:43 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 5, 3:43 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 343 PM EDT Wed Jun 5 2019 .SYNOPSIS... Low pressure across the lower Great Lakes will track east tonight forcing a trailing cold front southeast across the area. High pressure will build in from the north for Thursday and should continue to affect the area through Saturday. && .NEAR TERM /THROUGH THURSDAY NIGHT/... Severe thunderstorms watch is in effect for northern Ohio through early evening. Thunderstorms continue to develop across the region with the strongest storms across the northwestern counties where CAPES are over 2000 j/kg. Storms will move southeast out of the area this evening. Cold front will move through late evening and early overnight. Will have categorical pops through the early evening dropping to slight chance/low chance after midnight for nwrn PA. Thursday and Thursday night high pressure and dry air in place. Highs Thursday 65 to 70 along the lake to upper 70s far south. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... High pressure will continue to influence the area from the north into Saturday. Moisture will be increasing from the south on Saturday however ahead of slow moving low pressure in the MS/LA region. Models differ on the extent of the moisture but for now will bring in just a slight chance of an afternoon thunderstorm far southwest. Saturday night and Sunday models keep the low stuck along the gulf coast while streaming deep moisture north into the Ohio Valley. Will have chance pops far southwest Saturday night and bring chance pops to all of the area on Sunday. Highs roughly from the mid 70s far north to near 80 south. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... With deep moisture in place across the Ohio Valley will continue with chance pops Sunday night and then boost to likely Monday as a cold front moves through from the west. Will have a dry forecast Tuesday through Wednesday with high pressure behind the front. Highs Monday mid 70s, Tuesday mid 60s to lower 70s, Wednesday low to mid 70s. && .AVIATION /18Z Wednesday THROUGH Monday/... Currently seeing a mix of MVFR and low VFR CIGS across the region with showers and thunderstorms in northwest OH and moving east out of the KYNG area. Expect afternoon convection to expand across the region ahead of an approaching cold front still to our northwest. Conditions will drop to IFR/LIFR in WX. Overnight the cold front will drop south across the area. Expect widespread MVFR/IFR CIGS invof and behind the cold front will area of fog developing as well. Conditions improving to VFR Thursday morning. OUTLOOK...Non-VFR possible Sunday and Monday. && .MARINE... No marine headlines expected throughout the period with sub small craft advisory conditions expected. Highest winds/waves come late Saturday when easterly flow of 15 to 20 knots is expected as high pressure passes to our north. This will bring waves close to 3 to 4 feet in the western basin. In addition water levels will likely rise to critical levels for flooding and will have to be monitored. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...TK AVIATION...TK MARINE...TK
Hazardous weather outlook, Jun 5, 1:57 PM EDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Cleveland OH 157 PM EDT Wed Jun 5 2019 LEZ142>148-OHZ006-010>014-017>023-027>033-036>038-047-089-061800- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Wood-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore- 157 PM EDT Wed Jun 5 2019 ...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ061-149-162>169-PAZ001>003-061800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Northern Erie- Southern Erie-Crawford- 157 PM EDT Wed Jun 5 2019 This Hazardous Weather Outlook is for Lake Erie and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-007>009-061800- Lucas-Ottawa-Sandusky-Erie- 157 PM EDT Wed Jun 5 2019 ...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. East winds are expected Friday into the weekend. With high lake levels, lake shore flooding may result. Those with shoreline interests should continue to monitor the forecast in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 5, 4:11 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
411 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 2 ESE NORTHWOOD 41.60N 83.44W
06/05/2019 WOOD OH TRAINED SPOTTER
NUMEROUS LARGE TREE BRANCHES AND MULTIPLE
POWER POLES DOWN.
&&
RCLocal storm report, Jun 5, 4:34 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
434 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HEAVY RAIN 1 S ELYRIA 41.37N 82.11W
06/05/2019 M1.75 INCH LORAIN OH PUBLIC
30 MINUTES RAINFALL REPORTED IN ELYRIA.
&&
RCLocal storm report, Jun 5, 4:38 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
438 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 1 NNE GREEN CAMP 40.55N 83.20W
06/05/2019 E1.00 INCH MARION OH TRAINED SPOTTER
&&
RCThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:43 AM EDT | Special Weather Statement | CLE | Lucas | 47 min |
| Jun 5, 7:32 AM EDT | Special Weather Statement | CLE | Lucas, Ottawa | 43 min |
| Jun 5, 2:39 PM EDT | Tornado Warning | CLE | Wood | 36 min |
| Jun 5, 2:43 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 47 min |
| Jun 5, 2:55 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 34 min |
| Jun 5, 3:01 PM EDT | Tornado Warning | CLE | Ottawa, Sandusky | 11 min |
| Jun 5, 3:25 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 50 min |
| Jun 5, 3:30 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 45 min |
| Jun 5, 3:37 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood | 38 min |
| Jun 5, 3:49 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 41 min |
| Jun 5, 3:53 PM EDT | Tornado Warning | CLE | Hancock, Wood | 37 min |
| Jun 5, 3:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Wayne | 27 min |
| Jun 5, 4:04 PM EDT | Flash Flood Warning | CLE | Ottawa | 2 hr |
| Jun 5, 4:06 PM EDT | Flash Flood Warning | CLE | Wood | 2 hr |
| Jun 5, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Marion, Morrow | 64 min |
| Jun 5, 4:15 PM EDT | Areal Flood Advisory | CLE | Geauga, Portage, Summit | 4 hr |
| Jun 5, 4:19 PM EDT | Areal Flood Advisory | CLE | Ashland, Medina | 4 hr |
| Jun 5, 4:20 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Wyandot | 40 min |
| Jun 5, 4:27 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 33 min |
| Jun 5, 4:30 PM EDT | Tornado Warning | CLE | Crawford | 30 min |
| Jun 5, 4:31 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Geauga, Lorain, Medina, Portage, Summit | 3 hr |
| Jun 5, 4:36 PM EDT | Flash Flood Warning | CLE | Trumbull | 5 hr |
| Jun 5, 4:48 PM EDT | Areal Flood Advisory | CLE | Crawford, Seneca | 4 hr |
| Jun 5, 5:04 PM EDT | Areal Flood Advisory | CLE | Ashland, Huron, Richland | 4 hr |
| Jun 5, 5:07 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Wayne | 38 min |
| Jun 5, 5:19 PM EDT | Tornado Warning | CLE | Ashland, Holmes | 26 min |
| Jun 5, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 48 min |
| Jun 5, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 36 min |
| Jun 5, 5:44 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 46 min |
| Jun 5, 6:07 PM EDT | Areal Flood Advisory | CLE | Holmes | 4 hr |
| Jun 5, 6:31 PM EDT | Areal Flood Advisory | CLE | Stark | 4 hr |
| Jun 5, 7:46 PM EDT | Areal Flood Advisory | CLE | Wyandot | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.